MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. NDEHP LS 1.2FLT 15IN EXT-SL; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. NDEHP LS 1.2FLT 15IN EXT-SL; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 1141505
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Without the return of the sample a comprehensive failure investigation cannot be performed, and a cause cannot be determined.Additional contact information: (b)(6).
 
Event or Problem Description
The event occurred in a hospital patient room and involved a lifeshield¿ extension set - 15 inch 1.2 micron filter, prepierced y-site, non-dehp.A user facility mandatory medwatch (#(b)(4)) was received that stated, ¿the nurse went to discard the old tpn (total parenteral nutrition), tubing, and extension set to replace it with new tpn, tubing, and extension set.On an attempt to remove the extension set from the cvc lumen, the secure lock male adapter was unscrewed upon pulling back it would not dislodge from the cvc lumen.Multiple attempts were made to remove the line with no success.On the last attempt, the tip of the adaptor broke off in the purple lumen; discarding old tpn, tubing and extension set to replace with new was the original intended procedure.Devices failed was the problem of the user have.Other therapies used on the patient at the time of the event that may have caused or contributed to the event: total parenteral nutrition (tpn) becomes sticky when it dries.¿ it was later reported by the customer that the sticky tpn dried around the secure lock male adaptor of the extension tubing, making it difficult to remove from the cvc lumen.Although there was patient involvement, there was no adverse event or human harm.

Brand Name
NDEHP LS 1.2FLT 15IN EXT-SL
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key15190530
Report Number9615050-2022-00166
Device Sequence Number5851370
Product Code FPA
UDI-Device Identifier10887787005131
UDI-Public(01)10887787005131(17)241101(10)5634863
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K151969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number1141505
Device Catalogue Number114150451
Device Lot Number5634863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Initial Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CVC LUMEN, MFR UNK; TOTAL PARENTERAL NUTRITION, MFK UNK; UNSPECIFIED TUBING AND EXTENSION SET, MFR UNK
Patient SexUnknown